Puzzled ??

  1. Quick question....Had a patient come to my unit directly from OR. Had a total knee, had an epidural, injected with marcaine and duramorph. Was totally awake, pain free, could feel touch to middle thighs only, unable to wiggle toes. he complained about intense itching soles of both feet, was absolutely going crazy. CRNA was puzzled, so was ortho doc. Finally went away as feeling returned to LE`s. tried Narcan several times without relief. tried iv Benedryl....no help......Have any of you ever seen this, and any ideas on how to treat??Poor guy was totally miserable.He is a type 2 dm, with small amount of neropathy, would that have caused this ?
    •  
  2. 2 Comments

  3. by   Roland
    inhibitor and neglected to relate this information? Many people will take anti depressents without consulting a doctor because of the perceived stigma associated with the condition (obtaining the medication from illicit sources). Of course either of these could precipitate a reaction with morphine sulfate.
  4. by   WntrMute2
    Itching is a common SE of spinal and epidural opiods. Little can be done, usually narcan and benadry work.

close